Alert archive / Louisiana / Low Water Advisories in 2011
Low Water Advisory 4, NWS Lake Charles, LA
NWS Lake Charles, LA issued this low water advisory at Jan 31, 2011, 3:36 PM CST. It took effect at Feb 1, 2011, 12:00 PM CST. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2011, 3:36 PM CST (21:36 UTC)
- In effect from
- Feb 1, 2011, 12:00 PM CST
- Expired
- Feb 3, 2011, 11:37 AM CST
- In force
- 48 hr
- Issued by
- NWS Lake Charles, LA
What forecasters said that day
The local office's own words before this low water advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this low water advisory went out at Jan 31, 11:21 AM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Jan 31, 11:21 AM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1121 AM CST MON JAN 31 2011 .DISCUSSION... CONCERNING THE 31/12Z TAF ISSUANCE. && .AVIATION...SATELLITE SHOWS A SHIELD OF CLOUDS OVER EAST TEXAS AND MUCH OF LOUISIANA. THERE WERE SOME EXTENSIVE BREAKS IN THE CLOUDS ACROSS ACROSS THE REGION AROUND MID MORNING...BUT GIVEN DEWPOINTS IN THE MID TO UPPER 50S EXPECT CLOUDS TO FILL IN QUICKLY. WILL GO WITH LOW END MVFR CIGS THROUGH THE REST OF TODAY. WINDS WILL INCREASE AHEAD OF THE NEXT SYSTEM TONIGHT...SO WILL MAINTAIN MVFR CIGS AND FOG. THUNDERSTORMS AND WIND GUSTS WILL BE INTRODUCED AFTER 12Z FOR LCH...BPT...AND AEX. && .PREV DISCUSSION... /ISSUED 1010 AM CST MON JAN 31 2011/ UPDATE... VARIABLE CLOUDINESS TODAY...WITH TEMPS WARMING INTO THE 60S MOST LCTNS. INCREASING CLOUDS TONIGHT WITH SHOWERS MOVING INTO THE AREA FROM THE WEST. SHOWERS AND THUNDERSTORMS INCREASING THROUGH THE OVERNIGHT AND INTO TOMORROW AHEAD OF THE STRONGEST COLD FRONT OF THE SEASON. CURRENT ZONES ARE FORECAST ARE FINE HAVE NO PLANS FOR ANY UPDATES. PREV DISCUSSION... /ISSUED 536 AM CST MON JAN 31 2011/ DISCUSSION... CONCERNING THE 31/12Z TAF ISSUANCE. AVIATION... IN THE NEAR TERM...CONCERNS WILL BE WITH VISIBILITY RESTRICTIONS AND VERY LOW CEILINGS DUE TO FOG AS WET GROUNDS...LIGHT WINDS...AND EARLIER CLEARING HAVE CONTRIBUTED TO THIS PROBLEM. AREAS OF DENSE FOG ARE NOTED OVER ACADIANA AND BOTH KLFT AND KARA WILL HAVE VLIFR CONDITIONS DUE TO BOTH VISIBILITIES AT 1/4SM AND CEILINGS AT 100 FT. FOG AND LOW STRATUS WILL ALSO BE AN ISSUE AT KAEX AND KLCH WITH IFR LEVELS AT TIMES. KBPT REMAINS AT VFR...HOWEVER EXPECT SOME SLIGHT LOWERING OF VISIBILITIES AND CEILINGS AND TO MVFR LEVELS FOR A SHORT TIME AROUND SUNRISE. WITH SOME DAYTIME HEATING...EXPECT DENSE FOG TO LIFT BY MID- MORNING...WITH NO VISIBILITY RESTRICTIONS BY LATE MORNING. CEILINGS...HOWEVER...ARE STILL EXPECTED TO REMAIN AT IFR THROUGH THE MORNING...THEN RISING TO MVFR BY AFTERNOON. CEILINGS WILL BEGIN TO LOWER AGAIN AFTER SUNSET TO IFR LEVELS...HOWEVER GRADIENT SHOULD TIGHTEN AS STRONG FRONT FORMS TO THE WEST...ALLOWING FOR ENOUGH OF A SOUTHERLY WIND TO KEEP FOG AT MORE OF A PATCHY NATURE. SHOWERS WILL BEGIN TO FORM DURING THE OVERNIGHT AS STORM SYSTEM BEGINS TO FORM...WITH THE BEST CHANCE FOR ACTIVITY AT KBPT BEFORE THE END OF THIS FORECAST. RUA PREV DISCUSSION... /ISSUED 454 AM CST MON JAN 31 2011/ SYNOPSIS...A COLD FRONT WHICH WAS MOVING OUT OF THE HILL COUNTRY OF TEXAS LAST NIGHT LOOKS TO BE STALLING IN EAST TEXAS THIS MORNING. A STRONG COLD FRONT OVER THE PLAINS WILL BE MOVING RAPIDLY INTO THE SOUTHERN PLAINS AND WILL MERGE WITH THE STALLED FRONT AROUND THE ARKLATEX TONIGHT. A STRONG UPPER LEVEL TROUGH OVER THE WESTERN STATES WILL INDUCE LOW PRESSURE OVER EAST TEXAS EARLY TUESDAY AND WILL ACCELERATE THE STRONG COLD FRONT THROUGH OUR AREA ON TUESDAY. MODERATE TO BRIEFLY HEAVY RAIN AND A FEW THUNDERSTORMS WILL ACCOMPANY THIS FRONT WITH RAIN AND EVEN A FEW THUNDERSTORMS LINGERING BEHIND TUESDAY AFTERNOON. MUCH COLDER ARCTIC AIR WILL SWEEP DOWN INTO THE SOUTHERN PLAINS BY WEDNESDAY. SOME OF THIS AIR WILL FILTER DOWN INTO OUR AREA AND COULD PRODUCE A HARD FREEZE EARLY WEDNESDAY WITH REPEATED HARD FREEZES FOR SOME LOCATIONS THURDAY AND FRIDAY MORNINGS AS WELL. THERE IS A CHANCE OF WINTRY PRECIP FRIDAY AS A CLOSED UPPER LOW OVER WEST TEXAS MOVES ACROSS NORTH TEXAS AND INTO ARKANSAS. SHORT TERM...DENSE FOG SHOULD LIFT BY MID-MORNING OVER ACADIANA. WENT LOWER ON AFTERNOON TEMPS VS GUIDANCE TODAY DUE TO CLOUD COVER AND HIGHER TNITE FOR THE SAME REASON. LOWERED POPS FROM PREVIOUS AND GUIDANCE TNITE AS THE FRONT LOOKS TO APPROACH LATER THEN INDICATED PREVIOUSLY. REMOVED SEVERE WORDING FROM THE ZONES FOR TUESDAY AS THE UPPER LEVEL PATTERN DOES NOT LOOK AS IMPRESSIVE AS EARLIER RUNS. DID KEEP THUNDER IN WITH MAINLY SHOWERS DUE TO UPPER DIFLUENCE CONTINUING. THERE IS A CHANCE OF STRONG STRAIGHT LINE WINDS ASSOCIATED WITH A DRY PUNCH IN THE WARM SECTOR OF A DEVELOPING FRONTAL WAVE BUT IT LOOKS LIKE THE WAVE IS SLOW TO DEVELOP BY THE TIME THE FRONT MOVES THROUGH ON TUESDAY. LONG TERM...TUESDAY'S HIGH COULD VERY WELL BE MONDAY'S LOWS FOR THE NORTHERN TIER DUE TO MUCH COLDER AIR REPLACING THE WARMER AIRMASS DURING THE MORNING FOR THOSE AREAS. TEMPS WILL NOT GET MUCH ABOVE MORNING LOWS ON TUESDAY FOR THE I-10 ZONES. PERSISTENT MODERATE RAINS WILL HELP KEEP TEMPS DOWN EVEN AHEAD OF THE FRONT AS THE RAIN DRAGS COOLER AIR TO THE SURFACE. STRONG COLD AIR ADVECTION IS NOTED LATE TUESDAY AND WEDNESDAY IN THE WAKE OF THE FRONT. IMPULSES WILL EMERGE OUT OF THE LONG WAVE TROUGH POSITION OVER TEXAS FOR MUCH OF THE REST OF THE WEEK, MOVING OVER THE AREA WITH COLDER AIR REMAINING AT THE SURFACE. THIS WILL HELP SET THE STAGE FOR FRONTAL WAVE SHOWERS INTO EARLY NEXT WEEK...THE TIMING OF WHICH HAS MUCH UNCERTAINTY. MARINE...STRONG WINDS IN THE WAKE OF THE COLD FRONT TUESDAY AFTERNOON THROUGH FRIDAY SHOULD REACH ADVISORY CRITERIA FOR AN EXTENDED PERIOD. THE STRONGEST NORTHESTELY WINDS LOOK TO BE LATE TUESDAY AFTERNOON AND COULD BRIEFLY REACH GALE FORCE IN GUSTS. SWEENEY && .PRELIMINARY POINT TEMPS/POPS... KLCH 71 61 63 27 43 / 10 30 100 10 10 KBPT 71 61 63 27 41 / 10 30 90 10 10 KAEX 69 61 61 27 40 / 10 30 100 10 10 KLFT 71 62 66 28 45 / 10 30 100 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jan 31, 5:37 AM CST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 537 AM CST MON JAN 31 2011 GMZ430-432-435-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 011100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA- ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON- ORANGE- 537 AM CST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG SHOULD LIFT AROUND MID-MORNING. SHOWERS WILL BE MOVING INTO THE AREA LATE TONIGHT. LOW WATER CONDITIONS ARE INDICATED TUESDAY NIGHT FOR THE INLAND WATERWAYS DUE TO STRONG OFFSHORE WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW WATER CONDITIONS ARE LIKELY TO PERSIST INTO WEDNESDAY MORNING IN THE WAKE OF THE STRONG COLD FRONT. MODERATE RAIN WITH A FEW THUNDERSTORMS ON TUESDAY AS A STRONG COLD FRONT MOVES INTO DEEP MOISTURE FROM THE GULF. MUCH COLDER AIR WITH TEMPERATURES FALLING DURING THE AFTERNOON HOURS IN THE RAIN WITH BLUSTERY NORTHERLY WINDS. WILL NEED TO MONITOR A SLIGHT CHANCE OF RAIN ON TUESDAY. TEMPERATURES ALOFT ARE SUFFICIENTLY COLD THAT WINTRY PRECIP CANNOT BE RULED OUT AT THIS TIME. AN UPPER LEVEL DISTURBANCE AND A DEVELOPING FRONTAL WAVE OUT OVER THE GULF ARE THE MAIN CULPRITS. HARD FREEZES ARE POSSIBLE FOR WEDNESDAY MORNING RIGHT ON INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ450-452-455-470-472-475-011100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 537 AM CST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT WINDS NOW LOOK TO BE A BIT TOO STRONG FOR DENSE FOG OUT OVER THE COASTAL WATERS TONIGHT. CAUTION MIGHT BE NEEDED FOR WINDS GUSTING TO 20 KNOTS FROM THE SOUTHEAST LATE TNITE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT WILL MOVE THROUGH THE WATERS ON TUESDAY. WINDS ARE EXPECTED TO REACH ADVISORY LEVELS WITH A FEW GUSTS TO GALE FORCE POSSIBLE TUESDAY NIGHT. A GALE WARNING MAY BE NEEDED. STRONG OFFSHORE WINDS WILL LIKELY PERSIST THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SWEENEY
In the hours before
Special weather statement, Jan 31, 11:27 AM CST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1127 AM CST MON JAN 31 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-010130- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 1127 AM CST MON JAN 31 2011 ...ARCTIC COLD AIR BLAST WILL MOVE ACROSS THE REGION TOMORROW... THIS WILL BE THE LAST DAY THE REGION GETS TO EXPERIENCE TEMPERATURES IN THE 60S UNDER MOSTLY CLEAR SKIES...AS TOMORROW WILL SEE THE STRONGEST COLD FRONT OF THE SEASON COME ROARING ACROSS THE NORTHWEST GULF STATES. SHOWERS AND THUNDERSTORMS A FEW POSSIBLY SEVERE WILL PROCEED THIS NEXT FRONTAL PASSAGE...THE MAIN THREAT WILL BE FROM WINDS...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING...ALTHOUGH ISOLATED TORNADOES WILL ALSO BE POSSIBLE ACROSS SOUTH CENTRAL LOUISIANA. AS THIS SYSTEM IS EXPECTED TO MOVE RATHER FAST...RAINFALL AMOUNTS WILL GENERALLY RANGE FROM ONE TO TWO INCHES ALTHOUGH SOME LOCATIONS MAY RECEIVE UPWARDS OF FOUR INCHES. THIS MAY CAUSE SOME MINOR LOCALIZED FLOODING OF STREETS AND DITCHES. THE COLD FRONT IS EXPECTED TO MOVE INTO EASTERN LOUISIANA AND OUT OF THIS REGION BY TUESDAY AFTERNOON LATE. STRONG NORTH WINDS IN THE WAKE OF THIS SYSTEM WILL REQUIRE A HIGH WIND WARNING OVER SOUTHEAST TEXAS AND SOUTHERN LOUISIANA WITH A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS INCLUDING THE LAKES AND BAYS. TIDES AHEAD OF THIS SYSTEM WILL RUN ABOUT ONE TO TWO FEET ABOVE NORMAL BUT WILL QUICKLY DRAIN OUT OF THE LAKES AND BAYS BEHIND THE FRONTAL PASSAGE WITH A LOW WATER ADVISORY FOR TOMORROW AFTERNOON. ALL MARINE CRAFT SHOULD BE ADVISED THAT SHIP CHANNELS WILL EXPERIENCE FAST MOVING CURRENTS AT THIS TIME. TEMPERATURES WILL START OUT THE DAY TOMORROW NEAR 60 BUT WILL CLIMB ONLY A FEW DEGREES AS A RESULT OF RAINS...WINDS...AND CLOUDS PRIOR TO THE FRONTAL PASSAGE. TEMPERATURES ARE EXPECTED TO FALL THROUGHOUT THE AFTERNOON HOURS AS COLDER AIR MOVES RAPIDLY INTO THE REGION. A HARD FREEZE WARNING WILL BE POSTED FOR WEDNESDAY MORNING AS LOWS ARE EXPECTED TO BE IN THE MID 20S ACROSS THE LAKES REGION AND UPPER 20S ACROSS THE I-10 CORRIDOR SOUTH TO THE COAST. MORNING LOWS ARE EXPECTED TO REMAIN IN THE MID TO UPPER 20S INTO SATURDAY MORNING. SUNDAY WILL FINALLY SEE MORNING LOWS ABOVE FREEZING. FOR THOSE THAT ARE LOOKING FOR THE WHITE STUFF "SNOW"...THERE IS A CHANCE ON THURSDAY NIGHT INTO FRIDAY MORNING. RESIDENTS OF SOUTHEAST TEXAS AND SOUTHERN LOUISIANA ARE ENCOURAGED TO CONTINUE TO MONITOR FORECASTS FOR ANY CHANGES AND UPDATES. JONES/KUYPER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 3:03 AM CST | Dense Fog Advisory | LCH | Evangeline, Lafayette, Saint Landry, Saint Martin | 6 hr |
| Jan 31, 3:36 PM CST | Small Craft Advisory | LCH | 32 hr | |
| Jan 31, 3:37 PM CST | Hard Freeze Watch | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 11 hr |
| Jan 31, 3:37 PM CST | Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 30 hr |
| Jan 31, 5:13 PM CST | Gale Watch | LCH | 8 hr | |
| Jan 30, 6:57 PM CST | Special Weather Statement | LCH | Hardin | 63 min |
| Jan 30, 7:19 PM CST | Severe Thunderstorm Warning | LCH | Hardin | 56 min |
| Jan 30, 8:18 PM CST | Special Weather Statement | LCH | Hardin | 42 min |
| Jan 30, 8:46 PM CST | Special Weather Statement | LCH | Jefferson | 44 min |
Nearby
Low Water Advisories in Louisiana, 2011Every low water advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.